MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK® 15 DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK® 15 DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 15
Medical Device Problem Code Aborted Charge (2288)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Physio-control evaluated the customer's device and was unable to duplicate the reported issue.After observing proper device operation through functional and performance testing, the device was returned to the customer for use.The cause of the reported issue could not be determined.
 
Event or Problem Description
The customer contacted physio-control to report that they were using this device on a patient and the device unexpectedly dumped its defibrillation energy charge.A result, defibrillation therapy may have been delayed or unavailable, if it was needed.There were no reports of any adverse effects to the patient as a result of the reported issue.Physio-control contacted the customer to request additional information on the patient.No response has been received from the customer.
 
Additional Manufacturer Narrative
The customer provided the patient information.Patient information and other relevant history have been updated.The initial medwatch report date of event indicated (b)(6) 2019.The initial medwatch report date of event should indicate (b)(6) 2019.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Physio downloaded the device's electronic records from the event for review and was able to verify the reported issue.It was observed that the customer had pressed the charge button, the charge completed, but 8 seconds later a leads off message was given, indicating that the paddles lead had lost connection, removing the charge.The customer later confirmed that they had been using third party electrodes, which was likely the cause of the reported issue.Per the device's operating instructions; "using other manufacturers¿ cables, electrodes, power adapters, or batteries may cause the device to perform improperly and may invalidate the safety agency certifications.Use only the accessories that are specified in these operating instructions." there is no evidence that a malfunction of the device occurred.

Brand Name
LIFEPAK® 15 DEFIBRILLATOR/MONITOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key8872499
Report Number0003015876-2019-01319
Device Sequence Number2078929
Product Code MKJ
UDI-Device Identifier00883873872079
UDI-Public00883873872079
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number15
Device Catalogue Number99577-001932
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2019
Initial Date Received by Manufacturer 07/16/2019
Supplement Date Received by Manufacturer08/27/2019
10/30/2019
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date08/27/2019
11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight97